| Model Number |
DLA21 |
| Medical Device Problem Code |
Degraded (1153)
| Health Effect - Clinical Code |
Aortic Valve Stenosis (1717)
| Date of Event |
05/14/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the available information, and since the device was not returned for investigation, the root cause of the reported event cannot be definitely stated.Structural valve deterioration is listed as a possible adverse event in the mitroflow ifu.The event is, therefore, a known inherent risk of the device.If additional information becomes available, a follow up report will be submitted.Device not available for return.
Event or Problem Description
The manufacturer was informed on this event through the sure avr registry.On (b)(6) 2014, a patient received a mitroflow dla21 in aortic position.The pre-operative diagnosis was aortic stenosis (calcification).The preoperative mean/peak gradients were 59/85 mmhg.At discharge, the echo showed a mean gradient of 17mmhg.The manufacturer received a notification of an adverse event: on (b)(6) 2019, a re-do surgery was performed to explant the device.Structural valve deterioration was identified.The device was replaced with a non-livanova device.Yearly data on the device functionality is available on the database: the mean gradient was 17mmhg, 10mmhg, 18mmhg, 39mmhg in 2015, 2016, 2017 and 2018, respectively.The regurgitation is not recorded on the database.Additional information received from the site confirmed that no examination was performed on the explanted valve.The patient is reportedly alive after the re-do surgery.
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla21, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla21 mitroflow aortic pericardial heart valve at the time of manufacture and release.The remainder of the information and root cause analysis previously submitted remains unchanged.